MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD AFFIRM¿ VPIII MICROBIAL IDENTIFICATION TEST; DNA PROBE, YEAST

BECTON, DICKINSON & CO. (SPARKS) BD AFFIRM¿ VPIII MICROBIAL IDENTIFICATION TEST; DNA PROBE, YEAST
Model Number 446252
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported by the customer that - issue with qc.Bd affirm¿ vpiii microbial identification test which also affected three patient samples.Repeat testing was performed.No patient impact was reported.The following information was provided by the initial reporter: "we have a half of box that we are throwing and affected 3 patients.".
 
Additional Manufacturer Narrative
H.6 investigation summary: quality initiated an investigation on qc failure.Some samples were all positive and some were all negative.Batch history record review was performed to the finished product and its components, no deviation was reported on any record.In-process and qc testing were within specifications.Visual inspection was performed to the retention sample and returned good sample with satisfactory results.Functional test was performed to the retention and returned good sample with satisfactory results.Bd cayey will continue to closely monitor for trends associated with qc failure.Complaint unconfirmed based on retention and returned goods samples and batch history records review.H3 other text : see h.10.
 
Event or Problem Description
It was reported by the customer that issue with qc.Bd affirm¿ vpiii microbial identification test which also affected three patient samples.Repeat testing was performed.No patient impact was reported.The following information was provided by the initial reporter: "we have a half of box that we are throwing and affected 3 patients".

Brand Name
BD AFFIRM¿ VPIII MICROBIAL IDENTIFICATION TEST
Common Device Name
DNA PROBE, YEAST
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15255046
Report Number1119779-2022-01131
Device Sequence Number5812013
Product Code MLA
UDI-Device Identifier00382904462529
UDI-Public00382904462529
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/18/2023
Device Model Number446252
Device Catalogue Number446252
Device Lot Number2088202
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2022
Supplement Date Received by Manufacturer09/21/2022
Initial Report FDA Received Date08/18/2022
Supplement Report FDA Received Date09/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown